Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 236, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 9, 2017, 4:32 PM CDT for Upshur County, Wood County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2017, 4:32 PM CDT (21:32 UTC)
- Expired
- Jul 9, 2017, 5:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
271
WUUS54 KSHV 092132
SVRSHV
TXC459-499-092230-
/O.NEW.KSHV.SV.W.0236.170709T2132Z-170709T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
432 PM CDT SUN JUL 9 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Wood County in northeastern Texas...
West central Upshur County in northeastern Texas...
* Until 530 PM CDT
* At 432 PM CDT, a severe thunderstorm was located near Hainesville,
or 13 miles east of Mineola, moving west at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Quitman, Hainesville, Golden, Forest Hill, Alba and Yantis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3296 9549 3279 9514 3262 9522 3274 9564
3296 9567
TIME...MOT...LOC 2132Z 111DEG 9KT 3274 9526
HAIL...1.00IN
WIND...60MPH
$$
071 follow-up statement
683
WWUS54 KSHV 092222
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
522 PM CDT SUN JUL 9 2017
TXC459-092231-
/O.CAN.KSHV.SV.W.0236.000000T0000Z-170709T2230Z/
Upshur TX-
522 PM CDT SUN JUL 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL UPSHUR COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area! Therefore, the warning has been cancelled.
LAT...LON 3296 9549 3287 9531 3277 9559 3274 9564
3296 9567
TIME...MOT...LOC 2221Z 111DEG 9KT 3278 9540
$$
TXC499-092230-
/O.CON.KSHV.SV.W.0236.000000T0000Z-170709T2230Z/
Wood TX-
522 PM CDT SUN JUL 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN WOOD COUNTY...
At 521 PM CDT, a severe thunderstorm was located over Quitman, or 9
miles northeast of Mineola, moving west at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Forest Hill, Alba and Yantis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3296 9549 3287 9531 3277 9559 3274 9564
3296 9567
TIME...MOT...LOC 2221Z 111DEG 9KT 3278 9540
HAIL...1.00IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:57 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 9, 2:57 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 257 PM CDT Sun Jul 9 2017 .DISCUSSION... 700 MB trough across eastern Oklahoma contributing to scattered thunderstorm development across much of east Texas and north Louisiana. Other factors include a very moist airmass with PW values around 1.8 inches and temperatures in the lower 90s. Convection is forecast to continue through sunset with locally heavy rain, hail, and damaging winds possible with some storms. A very persistent pattern to continue through much of the forecast period with only a few nuances contributing to minor variations from day to day. High temperatures throughout the forecast period to average in the lower 90s each day with lows in the mid 70s. At the surface, south winds 5 to 10 mph to persist through the early part of the work week, gradually diminishing by midweek as surface high across the Atlantic builds west across the ArkLaTex. At the same time, northwest flow aloft will weaken in favor of strengthening ridge of high pressure. Afternoon showers and thunderstorms will remain possible each day with only slight chances from Monday through midweek in response to building high. However, thunderstorms chances to increase late in the work week as upper-ridge retrogrades westward and a frontal boundary approaches from the north. Best rain chances will be next weekend with frontal passage. /05/ && .PREV DISCUSSION... /issued 111 PM CDT Sun Jul 9 2017/ DISCUSSION... Isold convection beginning to initiate south of I-20 across ne TX and north LA. Decayed mcs along Red River may also kick out outflow boundaries across northern portions of the area. Mostly vcts by mid aftn for much of the area, but included tempo tstm for KTYR and KLFK for possible enhanced development along moist axis bisecting that portion of the area, with stg wind gusts possible near storms. Also, KELD may be spared from convection with KTXK KSHV and KMLU being more questionable. Mostly vfr conditions outside of convection expected thru the overnight. Vrbl to lgt southerly wind expected thru period./07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 93 75 92 / 10 20 10 30 MLU 72 94 74 93 / 10 10 10 30 DEQ 71 92 71 92 / 20 10 10 20 TXK 72 92 74 92 / 10 10 10 20 ELD 70 94 72 93 / 10 10 10 20 TYR 74 92 75 92 / 20 30 10 30 GGG 73 92 75 92 / 20 20 10 30 LFK 74 93 75 93 / 20 30 20 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/07
Hazardous weather outlook, Jul 9, 11:42 AM CDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1142 AM CDT Sun Jul 9 2017 ARZ050-051-059>061-070>072-LAZ001>004-010>012-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101645- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-Claiborne-De Soto-Red River- Bienville-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle- McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine- 1142 AM CDT Sun Jul 9 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms will be possible today across southeast Oklahoma, extreme southwest Arkansas, east Texas, and northwest Louisiana. Isolated strong to severe thunderstorms may be possible this afternoon over East Texas, with damaging winds, small hail, and brief heavy rainfall possible. These storms will diminish this evening with the loss of heating and instability. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered showers and thunderstorms will be possible Monday through Saturday, occurring mainly during the afternoon and early evening. Brief heavy rainfall and locally gusty winds will be possible in the stronger storms. In addition, afternoon temperatures will climb into the lower to mid 90s each day. When combined with the humidity, afternoon heat indices will range from 100 to 105 degrees. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, storm spotters, and amateur radio operators, may be needed this afternoon mainly over East Texas. ARZ073-LAZ005-006-013-014-101645- Union-Lincoln-Jackson-Ouachita- 1142 AM CDT Sun Jul 9 2017 This Hazardous Weather Outlook is for portions of south central Arkansas and north central Louisiana. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated mainly afternoon and early evening showers and thunderstorms will be possible Tuesday through Saturday. In addition, afternoon temperatures will climb into the lower to mid 90s each day. When combined with the humidity, afternoon heat indices will range from 100 to 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. 05
In the hours before
Special weather statement, Jul 9, 3:02 PM CDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Shreveport LA 302 PM CDT SUN JUL 9 2017 LAZ001-002-010>012-092045- De Soto LA-Bossier LA-Bienville LA-Red River LA-Caddo LA- 302 PM CDT SUN JUL 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DE SOTO...NORTHERN RED RIVER...SOUTHEASTERN CADDO...SOUTHWESTERN BIENVILLE AND SOUTHEASTERN BOSSIER PARISHES UNTIL 345 PM CDT... At 300 PM CDT, Doppler radar was tracking a strong thunderstorm near Ringgold, or 25 miles south of Minden, moving west at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ringgold, Hall Summit, Jamestown, Womack, Ninock, Frierson, Caspiana, Taylortown, Elm Grove, Robson, Mc Dade and Loggy Bayou. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Lake Bisteneau, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 3233 9320 3215 9322 3214 9372 3241 9369 TIME...MOT...LOC 2000Z 094DEG 20KT 3225 9331 07
Special weather statement, Jul 9, 3:10 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
310 PM CDT SUN JUL 9 2017
TXZ149-150-152-092100-
Cherokee TX-Nacogdoches TX-Rusk TX-
310 PM CDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RUSK...NORTHWESTERN
NACOGDOCHES AND CENTRAL CHEROKEE COUNTIES UNTIL 400 PM CDT...
At 309 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Salem, or 15 miles northeast of Rusk, moving west at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jacksonville, Rusk, Alto, Ponta, Sacul, New Salem, Minden, Maydelle,
Trawick, New Summerfield, Cushing, Mount Enterprise, Gallatin,
Reklaw, Lawsonville, Glenfawn, Lilbert, Linwood, Looneyville and
Laneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3195 9544 3203 9460 3198 9460 3197 9456
3180 9454 3157 9522 3158 9526 3159 9528
3161 9526 3163 9529 3168 9529 3172 9534
3174 9533 3173 9537 3175 9536 3176 9540
3182 9540 3184 9542 3191 9543 3193 9542
TIME...MOT...LOC 2009Z 080DEG 29KT 3190 9490
07Special weather statement, Jul 9, 3:43 PM CDT, 49 minutes before
Special Weather Statement National Weather Service Shreveport LA 343 PM CDT SUN JUL 9 2017 TXZ125-136-137-092130- Upshur TX-Gregg TX-Smith TX- 343 PM CDT SUN JUL 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SMITH...SOUTHERN UPSHUR AND GREGG COUNTIES UNTIL 430 PM CDT... At 343 PM CDT, Doppler radar was tracking a strong thunderstorm near White Oak, moving east northeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Longview, Kilgore, White Oak, Gladewater, Big Sandy, Clarksville City, East Mountain, Liberty City, West Mountain, Union Grove, Warren City, Rolling Meadows, Pritchett and Judson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3265 9471 3237 9474 3237 9508 3269 9515 TIME...MOT...LOC 2043Z 203DEG 5KT 3249 9482 07
Special weather statement, Jul 9, 3:56 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
356 PM CDT SUN JUL 9 2017
LAZ010-011-017-018-092145-
De Soto LA-Natchitoches LA-Red River LA-Sabine LA-
356 PM CDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...
SOUTHEASTERN RED RIVER...NORTHWESTERN NATCHITOCHES AND NORTH CENTRAL
SABINE PARISHES UNTIL 445 PM CDT...
At 356 PM CDT, Doppler radar was tracking a strong thunderstorm near
Campti, or 7 miles northeast of Natchitoches, moving west at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Natchitoches, Coushatta, Campti, Allen, Pleasant Hill, Clarence,
Powhatan, Lake End, Evelyn, Grand Ecore, Hanna, St. Maurice, Clear
Lake, Rambin, Armistead and Ajax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3178 9358 3205 9353 3193 9291 3185 9292
3185 9295 3184 9295 3183 9294 3183 9295
3181 9294 3180 9295 3178 9295 3178 9297
3175 9297
TIME...MOT...LOC 2056Z 098DEG 29KT 3185 9302
07Local storm report, Jul 9, 3:58 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 PM CDT SUN JUL 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 5 NE TYLER 32.38N 95.26W
07/09/2017 SMITH TX LAW ENFORCEMENT
TREE DOWN ON CR 381 OFF OF 382.
&&
25Local storm report, Jul 9, 4:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
422 PM CDT SUN JUL 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG 5 NE TYLER 32.38N 95.26W
07/09/2017 SMITH TX LAW ENFORCEMENT
TREE DOWN ON CR 381 OFF OF 382.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:02 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 58 min |
| Jul 9, 2:37 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Panola, Rusk, Smith | 38 min |
| Jul 9, 3:07 PM CDT | Areal Flood Advisory | SHV | Cherokee, Gregg, Nacogdoches, Panola, Rusk, Smith | 3 hr |
| Jul 9, 3:10 PM CDT | Special Weather Statement | SHV | Cherokee | 50 min |
| Jul 9, 3:43 PM CDT | Special Weather Statement | SHV | Gregg | 47 min |
| Jul 9, 5:07 PM CDT | Special Weather Statement | SHV | Angelina | 53 min |
| Jul 9, 5:15 PM CDT | Special Weather Statement | SHV | Camp | 45 min |
| Jul 9, 5:56 PM CDT | Special Weather Statement | SHV | Sabine, San Augustine | 49 min |
| Jul 9, 6:12 PM CDT | Special Weather Statement | SHV | Cass, Marion | 48 min |
| Jul 9, 6:23 PM CDT | Special Weather Statement | SHV | Cass | 37 min |
| Jul 9, 6:54 PM CDT | Special Weather Statement | SHV | San Augustine | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.